Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 4, 2005, 4:23 PM CST for Saint Helena Parish, Tangipahoa Parish, Louisiana; Amite County, Pike County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2005, 4:23 PM CST (22:23 UTC)
- Expired
- Dec 4, 2005, 5:00 PM CST
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA, Amite County, MS, Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 11:39 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 042225 SVRLIX LAC091-105-MSC005-113-042300- /O.NEW.KLIX.SV.W.0201.051204T2223Z-051204T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 423 PM CST SUN DEC 4 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. HELENA PARISH IN SOUTHEAST LOUISIANA TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA AMITE COUNTY IN SOUTHERN MISSISSIPPI PIKE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 500 PM CST * AT 423 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN GILLSBERG AND GREENSBURG...AND WAS MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KENTWOOD BY 430 PM CST OSYKA BY 435 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3106 9071 3088 9070 3089 9038 3114 9031 $$
1 follow-up statement
000 WWUS54 KLIX 042303 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 503 PM CST SUN DEC 4 2005 LAC091-105-MSC005-113-042313- /O.EXP.KLIX.SV.W.0201.000000T0000Z-051204T2300Z/ ST. HELENA LA-AMITE MS-PIKE MS-TANGIPAHOA LA- 503 PM CST SUN DEC 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PIKE AND AMITE COUNTIES...AND TANGIPAHOA AND ST. HELENA PARISHES EXPIRES AT 500 PM CST... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3106 9071 3088 9070 3089 9038 3114 9031 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 12:10 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Dec 4, 12:10 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1210 PM CST SUN DEC 4 2005 UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH 890 AND TO RESCALE POPS A TAD AS MAIN LINE WILL BE SLOW GETTING TO SOME PARTS OF THE AREA. MAIN THREAT AS THE LINE COMES IN WILL BE MARGINAL SEVERE HAIL/HIGH WINDS. FRONT MAKING ITS WAY THROUGH C LA/INTO S & EC MS. && .DISCUSSION... WARM AND MOIST AIRMASS WILL REMAIN OVER THE CWA TODAY...IN ADVANCE OF AN APPROACHING COLD FRONT...THAT IS CURRENTLY NEAR SHREVEPORT. TEMPERATURES WILL BE WELL ABOVE NORMAL...AND DEWPOINTS WILL REMAIN IN THE MID 60S. THIS WARM AND UNSTABLE AIRMASS WILL BE THE MAIN INGREDIENT IN PRODUCING A DECENT THUNDERSTORM EVENT TONIGHT. THE FRONT WILL SLOWLY DRIFT SOUTH TODAY...AS AN OVERALL ZONAL FLOW REMAINS IN PLACE. THUS...NO REAL FORCING IS ASSOCIATED WITH THE FRONT. HOWEVER...THIS TREND WILL CHANGE OVERNIGHT...AS A STRONG SHORTWAVE TROUGH DIVES DOWN FROM THE CENTRAL ROCKIES. THIS SYSTEM WILL BE ACCOMPANIED BY A STRONG 125 KT JET STREAK. A STRONG COLD POOL IS ASSOCIATED WITH THIS SYSTEM...ALONG WITH DECENT HEIGHT RISES IN ITS WAKE. AS A RESULT...THE FRONT WILL BECOME MUCH SHARPER OVERNIGHT...AND BEGIN TO ACCELERATE TO THE SOUTHEAST. ENHANCED LIFT DUE TO THE PROXIMITY OF THE JET STREAK WILL PROVIDE ENOUGH UPPER LEVEL SUPPORT TO DEVELOP A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS TONIGHT. IT APPEARS THAT DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS. IN THE WAKE OF THE FRONT...STRONG COLD AIR ADVECTION WILL TAKE PLACE LATE TONIGHT AND INTO TOMORROW. TEMPERATURES SHOULD SLOWLY FALL THROUGHOUT MONDAY...WITH THE COLDEST NIGHT OF THE SEASON SO FAR EXPECTED MONDAY NIGHT. STRONG SUBSIDENCE WILL ALSO DEVELOP OVER THE REGION...RESULTING IN DRY CONDITIONS AND CLEAR SKIES. IN THE UPPER LEVELS...A HIGHLY AMPLIFIED PATTERN WILL SET UP ACROSS THE NATION...WITH A DEEP MID-LATITUDE TROUGH DEVELOPING IN THE PLAINS. AT THE SAME TIME...STRONG RIDGING WILL SET UP OVER THE EASTERN PACIFIC WHICH WILL HELP TO REINFORCE THE TROUGHING ACROSS THE EASTERN AND CENTRAL CONUS. DUE TO THIS...A MORE WINTER LIKE PATTERN IS EXPECTED FOR THE REMAINDER OF THE WEEK. TEMPERATURES WILL BE 10 TO 15 DEGREES BELOW NORMAL...AND THE CHANCE OF A GULF LOW DEVELOPING IS MUCH HIGHER. IN FACT...I HAVE DECIDED TO STICK TO MY GUNS...AND GO WITH THE UKMET/ECMWF SOLUTION FOR THE MID-WEEK PERIOD. I FEEL THAT THE GFS HAS BEEN VERY INCONSISTENT OF LATE...AND THAT IT IS BEING TOO AGGRESSIVE WITH THE HIGH OVER THE SOUTHEAST CONUS. IT APPEARS THAT A STRONG JET WILL BE IN PLACE OVER THE WESTERN GULF ON TUESDAY...AS ANOTHER PIECE OF ENERGY ROTATES AROUND THE RIDGE IN THE WEST AND THEN DIVES INTO TEXAS. THIS SHOULD KICK OFF SOME CYCLOGENESIS IN THE WESTERN GULF...WHICH WILL THEN TRANSLATE EAST- NORTHEAST ACROSS THE CENTRAL AND EASTERN GULF...BEFORE THE LOW BOMBS OUT...SO TO SPEAK...ALONG THE EAST COAST. REFLECT THIS LOW ON WEDNESDAY AND THURSDAY WITH HIGHER CHANCE OF POPS AND CONTINUED COOL TEMPERATURES. AS THE LOW PASSES BY ON FRIDAY...ANOTHER REINFORCING SURGE OF COLD AIR AND STRONG SUBSIDENCE WILL SET IN. THIS WILL LEAD TO CLEARING SKIES AND COOL TEMPERATURES THROUGH NEXT WEEKEND. && .UPDATED POINT TEMPS/POPS... MCB 74 47 53 28 / 70 80 20 0 BTR 77 50 55 31 / 50 80 20 0 MSY 80 56 58 37 / 20 80 40 0 GPT 76 60 60 32 / 30 80 60 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. && 32/8
Hazardous weather outlook, Dec 4, 11:40 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 AM CST SUN DEC 4 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1140 AM CST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING AND TONIGHT. THIS FRONT WILL INTERACT WITH A VERY WARM AND MOIST AIRMASS CURRENTLY IN PLACE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. AT THE SAME TIME...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION. THESE CONDITIONS SHOULD ALLOW A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY. THE LINE OF THUNDERSTORMS WILL PRIMARILY AFFECT THE AREA FROM BATON ROUGE TO MCCOMB FROM LATE THIS AFTERNOON THROUGH EARLY TONIGHT...AND THEN PUSH ACROSS THE REMAINDER OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI AFTER MIDNIGHT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM DEVELOPMENT WILL BE STRONG GUSTY WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A LOW PRESSURE SYSTEM MAY DEVELOP IN THE WESTERN GULF OF MEXICO ON TUESDAY...AND AFFECT THE REGION WEDNESDAY AND THURSDAY AS IT MOVES THROUGH THE CENTRAL AND NORTHEAST GULF OF MEXICO. AT THE SAME TIME... A STRONG SURFACE HIGH PRESSURE SYSTEM OVER THE CENTRAL AND EASTERN UNITED STATES WILL REMAIN IN PLACE THROUGH THE END OF THE WEEK. THE INTERACTION BETWEEN THE LOW AND THE HIGH WILL ALLOW FOR A PERSISTENT EAST WIND TO DEVELOP AND REMAIN IN PLACE THROUGH THURSDAY. THIS EASTERLY FLOW WILL CAUSE TIDES TO RISE ABOVE NORMAL ON EAST FACING SHORES AND THE TIDAL LAKES BY LATE WEDNESDAY OR THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
In the hours before
Local storm report, Dec 4, 2:29 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
229 PM CST SUN DEC 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND DMG 4 NW CLINTON 30.90N 91.06W
12/04/2005 EAST FELICIANA LA LAW ENFORCEMENT
DAMAGE TO A BARN AND THE ROOF OF A HOUSE IN WILSON.
&&
MTSLocal storm report, Dec 4, 4:16 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CST SUN DEC 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL LIBERTY 31.16N 90.80W
12/04/2005 0.75 INCH AMITE MS LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL WAS REPORTED.
&&
MTSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 12:41 PM CST | Severe Thunderstorm Warning | LIX | West Feliciana | 49 min |
| Dec 4, 1:33 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana | 42 min |
| Dec 4, 4:49 PM CST | Severe Thunderstorm Warning | LIX | Washington | 41 min |
| Dec 4, 2:54 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 36 min |
| Dec 4, 3:28 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 47 min |
| Dec 4, 3:33 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.